Apr 16, 2010
I am on a regime of 1 truvada and four kaletra a day. The kaletra is causing horrific diarrhea. Would it be harmful to lower the kaletra to 2 pills once and then still take the truvada?
Response from Dr. Henry
In some patients Kaletra and Truvada can do a real number on the gut with persistent cramping/gas/diarrhea. Switching the Kaletra to twice a day dosing may help some (2 pills twice a day) but dropping the Kaletra to 2 pills/day total is not recommended (too low a dose). Switching the Kaletra to another boosted PI (such as atazanavir or darunavir), a NNRTI (such as nevirapine or efavirenz), or raltegravir may be worth considering depending on past treatment history/resistance status and/or the Truvada to Epzicome in some cases. KH
grapefurit and atripila not juice fruit eating sid effects??
HIV on Pregnant women
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.